MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000S-PC
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product samples were returned for investigation; however, a series of photographs were returned showing the involved ch2000s-pc product assembly attached to a syringe at the female luer end and an unidentified subcutaneous needle hub at the male luer end.The reported difficulty infusing could not be verified or confirmed from the photos provided, however, a fluid leak was observed internal to the ch2000s-pc product assembly.The device history review (dhr) for lot 12718032 was reviewed and there were no relevant non-conformances found that would have contributed to the reported complaint.
 
Event or Problem Description
The event involved a spinning spiros® closed male luer, purple cap.The reporter stated a spiros closed male connector was connected to a 5ml terumo syringe; the customer explained that they were unable to push the dose of azacitidine out of the syringe through the attachment (spiros closed male connector (ch2000s-pc).The patient was in the seat, and the clinician was attempting to administer the fluid, however it was not priming.There was a delay in therapy since the clinician had to discard and remake the clinical procedural pack for administration.The solution/medication involving azacitidine powder form chemotherapy drug, with added water for injection.There was approximately 1 hour delay.There was patient involvement, however no report of patient harm.This report captures one of two occurrences.

Brand Name
SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18398860
Report Number9617594-2023-01194
Device Sequence Number2804865
Product Code FPA
UDI-Device Identifier00840619027568
UDI-Public(01)00840619027568(17)271101(10)12718032
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S-PC
Device Lot Number12718032
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Initial Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5ML SYRINGE.; AZACITIDINE POWDER CHEMOTHERAPY DRUG, UNK MFR.
Patient SexUnknown